Two overnight deaths potentially linked to overdoses: RPS
Published Saturday, February 15, 2020 4:40PM CST
Prescription pills containing oxycodone and acetaminophen are shown in Toronto, Nov. 5, 2017.THE CANADIAN PRESS/Graeme Roy
REGINA -- After two potential overdoses turned fatal overnight and a high number of non-fatal overdose incidents since the start of the year, police are warning citizens about the dangers of illicit drug use.
Police believe two deaths over Friday night and Saturday morning are linked to overdoses.
A 28-year-old Regina man was found dead in the 300 block of McCarthy Blvd. around 9:30 on Friday night. Police say there was evidence of drug use at the scene. His next of kin have been notified.
Early on Saturday morning, a 37-year-old woman was also found dead in a residence in the 3900 block of 2 Ave. Police and EMS responded around 2:45 a.m., after a report of someone overdosing on drugs. Several items suggesting drug use were found on the scene. The woman’s next of kin have been notified.
The Coroner is investigating both these deaths and autopsies have been ordered.
Since the start of 2020, Regina Police is aware of 46 instances of drug overdoses. Officers attended 29 of these cases and administered Naloxone 12 times.
Police are reminding people to call 9-1-1 in an event of a drug overdose. Opioid overdose symptoms may include slow or no breathing, gurling, gasping or snoring; clammy, cool skin; and blue lips or nails.
The Good Samaritan Drug Overdose Act protects anyone experiencing an overdose, or anyone who is present during an overdose, from charges relating to possession of a controlled substance.
Naloxone kits are also available to anyone concerned about experiencing or witnessing a drug overdose.